MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. SEPRAMESH IP; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. SEPRAMESH IP; SURGICAL MESH
Catalog Number 5959360
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001); Migration (4003)
Health Effect - Clinical Codes Adhesion(s) (1695); Erosion (1750); Fistula (1862); Bowel Perforation (2668); Drug Resistant Bacterial Infection (4553)
Date of Event 02/23/2009
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided by attorney: (b)(6) 2008 - patient was diagnosed with large incarcerated ventral hernias and underwent open repair with the implant of two sepramesh ip meshes (device#1, device#2).Per operative notes, " several small defects and a large defect was encountered.A piece of (sepramesh ¿ device #2) mesh was sewn to another piece of (sepramesh ¿ device #1) mesh using sutures.The mesh was tacked using multiple spiral tacks." (b)(6) 2008 - patient was diagnosed with incisional site wound dehiscence.(b)(6) 2008 - patient was diagnosed with large ventral hernia with chronic abdominal wound and underwent incision and debridement of abdominal wall with placement of vacuum assisted closure.Per operative note, ¿there was no mesh exposed¿.(b)(6) 2009 - patient was diagnosed with enterocutaneous fistula with infected abdominal wall mesh and underwent open repair for the removal of infected mesh.Per operative notes, "the mesh was separated from the underlying bowel, and enterocutaneous fistula, which was adherent to the overlying mesh, which appeared to have eroded into the bowel.The spillage of bowel contents were controlled by clamps.The mesh was separated and able to be remove all of the mesh.A synthetic mesh was placed to repair the hernia." attorney alleges that the patient had abscess, adhesions, bowel/intestinal perforation, emotional injuries, fistula, infection, hernia recurrence, seroma and incision and debridement of abdominal wall with placement of vacuum procedure on (b)(6) 2008 and in 2016.
 
Additional Manufacturer Narrative
Based on the available information, no conclusion can be made.Per medical record provided, about 5 months post implant of two sepramesh ip (device#1 and device#2), patient was diagnosed with pain, wound dehiscence, fistula, drug resistant bacterial infection, multiple adhesions, bowel perforation, erosion and underwent the explant of both the meshes.It was also provided in the medical records, "the eroded into the bowel.The spillage of bowel contents were controlled by clamps." the instructions-for-use supplied with the device lists adhesions, fistula formation and pain as possible complications.In regard to the infection, the warning section of the ifu states "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.Unresolved infection may require removal of the mesh." this emdr was submitted to represent the sepramesh ip (device#1).An additional emdr was submitted to represent the sepramesh ip (device#2), phasix st (device#4) and supplemental emdr for ventralex st (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
SEPRAMESH IP
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key17256960
Report Number1213643-2023-092637
Device Sequence Number5960237
Product Code FTL
UDI-Device Identifier00801741031809
UDI-Public(01)00801741031809
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K063739
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2009
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2010
Device Catalogue Number5959360
Device Lot NumberWBSBS099
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/08/2023
Initial Report FDA Received Date07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention; Life Threatening;
Patient Age43 YR
Patient SexFemale
Patient Weight95 KG